## **Sustaining Inclusive Design**

Virtual Symposium (25-26 September 2020)

Programme (Version 3, Sept 22<sup>nd</sup> 2020)

Day 1 Friday 25th September 2020 [London Time] Inclusive Design: Research, practice, and education

8:30-10:00 Symposium Opening: **Prof. Dr. Handan İnci Elçi** Rector / Mimar Sinan Fine Arts University

> **Prof. Dr. Cees de Bont** Dean of School of Design and Creative Arts / Loughborough University Introduction of the Symposium Programme by the **Organisation Committee**

Keynote speech (invited talk 1) (8:45-9:30): **Prof. P John Clarkson,** University of Cambridge **"From engineering to inclusive design and back again - a virtuous circle"** 

Invited talk 2 (9:30-10:00): **Prof. Helle Marie Skovbjerg**, Design School Kolding **"'Can I join in?' – Designing for an Inclusive Play Environment"** 

> *Session Moderator:* Assoc. Prof. Dr. Abdüsselam Selami Çifter Department of Industrial Design, Mimar Sinan Fine Arts University

Break (30 mins) + Introduction of "Evolving Inclusive Design" film

10:30-12:30 Invited talk 3 (10:30-11:00) **Prof. Daniel Charny,** Kingston University London "Responding to real world challenges through co-creative fixing"

> Invited talk 4 (11:00-11:30) **Prof. Julia Cassim**, Kyoto Institute of Technology **"Using an inclusive co-design process to transform and evolve sheltered workshops into viable, integrated social enterprises"** Break (15 mins)

Invited talk 5 (11:45-12:15) **Prof. Serpil Acar,** Loughborough University **"Safety and inclusive design for pregnant women"** 

**Session Moderator:** Ms. Sharon Cook Senior Lecturer, School of Design and Creative Arts, Loughborough University Break (15 mins)

13:00-15:00 Invited talk 6 (13:00-13:30 -time to be confirmed-) **Prof. Ann Heylighen**, KU Leuven **"Inclusive design as a deliberative enterprise"** 

Break (15 mins)

Invited talk 7 (13:45-14:15) **Prof. Patrick Jordon**, Middlesex University London **"Narrative ergonomics – Products, services and self-identity"** 

Keynote (Invited talk 8) (14:15-15:00) Ms. Valerie Fletcher, Institute for Human Centered Design "Using the Potent Policy Platform of the WHO Contextual Definition of Disability to Affirm the Power of Design"

> **Session Moderator:** Professor Hua Dong Head of Brunel Design School, Brunel University London

## Day 2 Saturday 26th September 2020 [London Time] Sustaining Inclusive Design through Co-Design Platforms (SIDe)

8:30-10:30 Accessibility and Inclusive Design from Local Government Perspective Keynote (Invited talk 9) (8.30-9.15): **Atty. Turan Hançerli**, Mayor of Avcilar Municipality **"Avcılar, the city of wellbeing"** 

Break (15mins)

Invited talk 10 (09.30-10.00): **Ebubekir Gündoğdu (M.Arch)**, Istanbul Metropolitan City, Accessibility Unit of Superstructure Projects Directorate **"Accessible Istanbul For All"** 

Invited talk 11 (10.00-10.30) Yaşar Adanalı – Center for Spatial Justice "Inclusive design with the spatial justice approach"

> *Session Moderator:* Prof. Dr. Sema Ergönül Department of Architecture Mimar Sinan Fine Arts University

Break (30mins)

 11:00-13:00 NGO Forum on Inclusive Design Introduction of SIDe Project (11.00-11.15) Partner NGO Presentation 1 (11:15-11:45): Six Dots Foundation for the Blinds / Experiences and reflections on the SIDe Project involvement – Oya Sebük (Head of the Foundation), Seçil Arıkan Partner NGO Presentation 2 (11:45-12:15): Spinal Cord Paralytics Association of Turkey / Experiences and reflections on the SIDe Project involvement – Ecesu Alyanak, Tuğçe Akgün

Break (15 mins)

Invited talk 13 (12.30-13.00) Istanbul Education and Solidarity Foundation for Mentally Handicapped – Assoc. Prof. Dr. Saadet Aytıs, Merve Kılıç (İZEV), Hakan Kural (İZEV) "Designing the Inclusive Life"

*Session Moderator:* Assoc. Prof. Şenay Çabuk Department of Interior Architecture Mimar Sinan Fine Arts University

Break (15 mins)

13:15-15:00 A University-NGO collaboration example: MFA-300 Social Responsibility Practices Course of MSFAU Introduction of the "MFA-300 Social Responsibility Practices" course (13:15-13.25) Students' project presentations (13.25-14.05): "Touch with me" (museum for all) "Helper" (kitchen for all)
"Accessible Shopping" (shopping for all)
"Play Together" (participation in public life)

Break (10 mins)

Students' project presentations (14.15-15.00): "This way" (transportation for all) "Protective surface" (kitchen for all) "Accessible areas, independent lives" (independent access) "Route for everyone" (participation in public life)

> *Session Moderator:* Dr. Aylin Ayna Department of Architecture Mimar Sinan Fine Arts University

The symposium is sponsored by the British Council's Newton Fund through its UK-Turkey Research Environment link grant on 'Sustaining inclusive design collaboration through codesign platforms'. The partners are Mimar Sinan Fine Arts University and Loughborough University.

Please register through <u>https://forms.gle/ERYvrvstwMaJBonUA</u> Or by scanning the QR code below. Visit <u>www.inclusivedesignside.org</u> for more information



## Symposium Organising Committee – UK:

Snr. Lec. Sharon Cook (Loughborough University) Prof. Dr. Hua Dong (Brunel University) Snr. Lec. Dr. George Torrens (Loughborough University) Haiou Zhu (Loughborough University - Project Assistant)

## Symposium Organising Committee – TR:

Assoc. Prof. Dr. A. Selami Çifter (Mimar Sinan Fine Arts University)
Prof. Dr. Sema Ergönül (Mimar Sinan Fine Arts University)
Lec. Dr. İnci Olgun (Mimar Sinan Fine Arts University)
Assoc. Prof. Şenay Boduroğlu (Mimar Sinan Fine Arts University)
Dr. Aylin Ayna (Mimar Sinan Fine Arts University)
Dr. Ömer Devrim Aksoyak (Mimar Sinan Fine Arts University)
Serim Dinç (Tasarım Rehberleri - Project Assistant)